Home
Classifieds
Contests
Subscribe
Work with us
Partly Cloudy,60°
Saturday, October 25, 2014
All overdoses are bad, not just from illegal drugs
(Page 3 of 5)
Herald file photo
Sam Pinto

People also mix designer drugs. It is seen in high school and early college age groups. Very often people who are normally too timid to attempt illegal drugs try this because they don’t think it could be that bad. First timers often take prescription pills from their parents and grandparents hoping that it will go unnoticed. They rationalize that it isn’t as bad if they are a daily prescription. Imagine all of the complications when you mix unknown amounts of all your prescription medications, including diabetic, blood pressure, cardiac, hormones etc. It is very important as parents to prevent this by keeping close watch on your medications and lead by positive example on medication usage.

 

Molly

Pure form of MDMA, or ecstasy, is often sold as molly. MDMA causes the brain to release a surge of Serotonin leaving it depleted of this important chemical. Side effects can include confusion, depression, sleep problems, drug craving and anxiety lasting for days or even weeks.

It is normally never sold in a pure form. Often drugs are passed off as Molly and may be a mixture of cocaine, crack, ecstasy, meth or bath salt. The long and short-term effects of this drug in any mixture can be serious if not deadly.   

Acetaminophen 

Acetaminophen, or Tylenol, is a pain medicine. Acetaminophen overdose is one of the most common poisonings worldwide. People often think that this medicine is very safe. However, it may be deadly if taken in large doses. Without rapid treatment, a very large overdose of acetaminophen can lead to liver failure and a very painful death within a few days.

 

Benzodiazepines — common types include Xanax, Valium, Ativan, Versed

 Overdose death as a result of taking an excessive dose of benzodiazepines alone is uncommon but does occasionally happen. However, it is very common  that combinations of high doses of barbiturates, opioids  or tricyclic antidepressants are particularly dangerous, and may lead to severe complications such as coma or death. The most common symptoms of overdose include central nervous system (CNS) depression and intoxication with impaired balance, slurred speech. Severe symptoms include coma and respiratory depression.

Antidepressant overdoses

Terms of Use | Advertising | Careers | Contact Us | Community Links © 2014 Richner Communications, Inc.